Advertisement

Structure of positive radial solutions of Matukuma's equation

  • Eiji Yanagida
Article

Abstract

We study the structure of solutions of a semilinear elliptic equation called Matukuma's equation. This equation is a mathematical model for describing the dynamics of a globular cluster of stars. It is known that, under some conditions, there exists a solution called a positive entire solution with finite total mass. It is conjectured that the finite total mass solution is unique. In this paper the structure of positive radial solutions is made clear and an affirmative answer is given to the conjecture.

Key words

semilinear elliptic equation uniqueness 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Y. Li and W.-M. Ni, On conformal scalar curvature equations inR n. Duke Math. J.,57 (1988), 895–924.zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    Y. Li and W.-M. Ni, On the existence and symmetry properties of finite total mass solutions of Matukuma equation, Eddington equation and their generalizations. Arch. Rational Mech. Anal.,108 (1989), 175–194.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    T. Matukuma, The Cosmos. Iwanami Shoten, Tokyo, 1938 (In Japanese).Google Scholar
  4. [4]
    W.-M. Ni and S. Yotsutani, Semilinear elliptic equations of Matukuma-type and related topics. Japan J. Appl. Math.,5 (1988), 1–32.zbMATHMathSciNetCrossRefGoogle Scholar
  5. [5]
    E. S. Noussair and C. A. Swanson, Solutions of Matukuma's equation with finite total mass. Indiana Univ. Math. J.,38 (1989), 577–561.CrossRefMathSciNetGoogle Scholar

Copyright information

© JJIAM Publishing Committee 1991

Authors and Affiliations

  • Eiji Yanagida
    • 1
  1. 1.Department of Applied Science, Faculty of EngineeringMiyazaki UniversityMiyazakiJapan

Personalised recommendations